Lexapro and triptans....

View previous topic View next topic Go down

Lexapro and triptans....

Post  CluelessKitty on Sun Mar 28, 2010 3:07 pm

Are there any contradictions? or some of you are taking both of it - a triptan, for example sumatriptan, and Lexa without any adverse side effects?

Risa
avatar
CluelessKitty

Posts : 1087
Join date : 2009-12-04
Location : Surrey, BC, Canada

Back to top Go down

triptans and SSRIs

Post  crt on Sun Mar 28, 2010 6:48 pm

The worry about combining triptans and SSRIs (Paxil, Lexapro, Prozac, etc.) is the potential for seratonin syndrome. Here the Wikipedia link. However, since you're such a good researcher, I'm probably not telling you something you don't already know.

http://en.wikipedia.org/wiki/Serotonin_syndrome

I have taken an SSRI off and on for several years. I take Maxalt too. Since both are prescribed by the same doctor, she is aware I am taking both. She doesn't seem concerned although as we well know, doctors can be careless or wrong.

My pharmacist does worry about it though and he always brings it up.

Have I had any problems taking both? Not that I'm aware of. But I could be doing damage I'm not aware of until it's too late. I have not had any of the symptoms that are supposed to indicate serotonin syndrome, but I do wonder if I'm gambling.

I don't know what the frequency of serotonin syndrome is among patients who take both SSRIs and triptans. I think it would be worth my peace of mind to do some research. I always do better when I know what I'm facing, even if it's bad.


Chris
avatar
crt

Posts : 533
Join date : 2009-12-05

Back to top Go down

Re: Lexapro and triptans....

Post  CluelessKitty on Sun Mar 28, 2010 7:12 pm

Thank you Chris.

That's why I am asking about personal experience, as the fact of SSRI and triptans not supposed to be combined is well known.
yet some doctors prescribe both, as in the case of my friend, and seem to be unconcerned.
So, whom to believe?
That's why I wanted to hear from you guys, as I appreciate your input very much.

Risa
avatar
CluelessKitty

Posts : 1087
Join date : 2009-12-04
Location : Surrey, BC, Canada

Back to top Go down

triptans and SSRIs

Post  crt on Sun Mar 28, 2010 7:39 pm

What if. like me, we're not having symptoms associated with serotonin syndrome but are damaging ourselves? That, I'm worried about. Unfortunately I don't think I'll find the numbers I'm looking for. If I had a valid percentage of the frequency of migraineurs who have serotonin syndrome from combining triptans and SSRIs, I could decide if I'm taking an acceptable risk.

Chris
avatar
crt

Posts : 533
Join date : 2009-12-05

Back to top Go down

Re: Lexapro and triptans....

Post  ShelliB on Mon Mar 29, 2010 2:09 pm

I take two SSRI's (cymbalta and celexa) and use two triptans (imitrex and maxalt). Used them for years. I've discussed serotonin syndrome with my doctors but neither seem concerned. My pharmacist is not happy with me...and gives me the warning leaflets everytime he fills my scripts.

Is it actually causing any harm? I don't know...but to me it's worth the risk.
avatar
ShelliB

Posts : 85
Join date : 2009-12-07
Age : 46
Location : Minnesota

Back to top Go down

Re: Lexapro and triptans....

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum